Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 29, 2011, 3:20 PM EDT for Pender County, North Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2011, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 29, 2011, 3:42 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:27 PM EDT | HAIL 0.75 | Surf City, NC | |
| Jun 29, 3:39 PM EDT | TSTM WND GST 63 | Surf City, NC | OBSERVED BY WX STATION LOCATED AT 102 N. SHORE DRIVE AT SURF CITY TOURISM AND INFO CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS52 KILM 291920
SVRILM
NCC141-292000-
/O.NEW.KILM.SV.W.0111.110629T1920Z-110629T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDGECOMB...ON THE PENDER-ONSLOW COUNTY BORDER...AND MOVING
SOUTHWEST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WOODSIDE...
SURF CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1919Z 063DEG 5KT 3447 7760
$$
TRA2 follow-up statements
157
WWUS52 KILM 291932
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT WED JUN 29 2011
NCC141-292000-
/O.CON.KILM.SV.W.0111.000000T0000Z-110629T2000Z/
PENDER NC-
332 PM EDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN PENDER COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EDGECOMB...ALONG THE PENDER-ONSLOW COUNTY LINE...MOVING
SOUTHWEST AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSIDE...SURF CITY...TOPSAIL BEACH...AND HAMPSTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF NICKELS HAS ALREADY BEEN REPORTED.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1932Z 061DEG 5KT 3445 7759
$$
TRA434
WWUS52 KILM 291942
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
342 PM EDT WED JUN 29 2011
NCC141-291951-
/O.CAN.KILM.SV.W.0111.000000T0000Z-110629T2000Z/
PENDER NC-
342 PM EDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PENDER COUNTY IS
CANCELED...
AT 339 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED. THE WARNING HAS BEEN CANCELED.
A FLOOD WARNING REMAINS IN EFFECT FOR EXTREME EASTERN PENDER COUNTY
NEAR THE ONSLOW COUNTY LINE WHERE SEVERAL INCHES OF RAIN HAS
FALLEN...AND ANOTHER COUPLE INCHES MAY FALL IN THE NEXT HOUR.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772.
LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1941Z 061DEG 5KT 3445 7756
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:07 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 29, 3:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT WED JUN 29 2011 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE EASTERN CAROLINAS TODAY EXITING OFF SHORE OVERNIGHT. HIGH PRESSURE RIDGING IN FROM THE NORTH WILL PROVIDE SLIGHT RELIEF FROM THE HEAT AND HUMIDITY THURSDAY AND FRIDAY. BERMUDA HIGH PRESSURE WILL BECOME REESTABLISHED OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK RETURNING THE REGION TO HOT AND DRY CONDITIONS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 300 PM WEDNESDAY...CURRENT WEAK CONVECTION IS EXITING THE NEW HANOVER COAST THIS AFTERNOON. CLOUD COVER HAS HELD BACK SOME OF THE CONVECTION BUT A CUMULUS FIELD WAS OBSERVED IN THE AREAS OF LESS CLOUD COVER. CURRENTLY RADAR IS SHOWING SOME DEVELOPMENT OVER INLAND BRUNSWICK AND EXTREME WESTERN COLUMBUS. THE FRONTAL BOUNDARY IS NOW SEEN NEAR A RDU AND CAE LINE AND THIS FRONT IS EXPECTED TO SLOWLY SHIFT EASTWARD AND SOUTHWARD OVERNIGHT. UPSTAIRS THE MODELS ARE SHOWING DRYING TO CONTINUE AND THE DEEP MOISTURE WILL BE OFF THE COAST BY 06 UTC. THUS THE CHANCES FOR PRECIPITATION WILL BE WANING BEFORE THIS TIME. WITH FRONTAL BOUNDARY SHIFTING SOUTH WINDS WILL BECOME LIGHT OVERNIGHT AND A NORTHERLY SHIFT IN THE WINDS WILL TAKE PLACE TOWARDS MORNING. THIS WILL IMPACT COUNTIES SOUTH AND WEST OF THE JUNIPER RD FIRE. AN AIR QUALITY ALERT HAS BEEN UPGRADED FOR ALL THE SOUTHEAST NORTH CAROLINA EXCEPT FOR ROBESON COUNTY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...PERIOD BEGINS WITH A COLD FRONT POSITIONED JUST OFFSHORE AND HIGH PRESSURE BUILDING INTO THE AREA. THIS WILL BRING IN COOLER AND DRIER AIR FOR THURSDAY WITH HIGHS RIGHT AROUND 90. SUBSIDENCE BEHIND THE FRONT COMBINED WITH PWATS DROPPING TO RIGHT AROUND 1 INCH WILL INHIBIT CONVECTION THURSDAY. BY FRIDAY...MOISTURE RETURN WILL BEGIN TO REDEVELOP AS EVIDENCED BY INCREASING PWATS. GUIDANCE HINTING AT SOME PIEDMONT TROUGH/SEA BREEZE ACTIVITY FRIDAY...AND PERSISTENT UPPER TROUGHING ALOFT WON/T CAP ANYTHING. HOWEVER...STILL RELATIVELY DRIER AIR WILL ALLOW FOR ONLY ISOLATED ACTIVITY AT BEST SO HAVE CARRIED SLIGHT CHANCE POP FRIDAY AFTN. TEMPS FRIDAY WILL BEGIN TO WARM BACK UP...LOW 90S INLAND AND UPPER 80S AT THE COAST. MINS BOTH NIGHTS WILL FALL BELOW CLIMO FOR THE FIRST TIME IN A WHILE...UPPER 60S IN MOST LOCALES AWAY FROM THE BEACH WITH A FEW MID 60S IN THE COOLEST SPOTS. NE WINDS ON THURSDAY WILL PUSH SMOKE PLUMES FROM HOLLY SHELTER FIRE AND BLADEN COUNTY FIRE SW BACK INTO THE ILM CWA. THIS HAS PROMPTED THE ISSUANCE OF AN AIR QUALITY ALERT FOR ALL OF THE NC ZONES EXCEPT ROBESON COUNTY. THIS WIND TRAJECTORY WILL LIKELY PRODUCE SOME VISIBLE SMOKE ACROSS PENDER AND NEW HANOVER...WITH LESSER IMPACTS ACROSS THE REMAINING NC COUNTIES. MUCH OF THE AREA WILL EXPERIENCE THE SMELL OF SMOKE ON THURSDAY...LESS SO ON FRIDAY AS WINDS BEGIN TO TURN BACK TO THE SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY...THERE HAS BEEN CONSIDERABLE DISAGREEMENT IN THE VARIOUS LONG-RANGE MODELS OVER THE PAST 24 HOURS WITH REGARDS TO THE POTENTIAL DEVELOPMENT OF A CUT-OFF (OR NEARLY SO) UPPER LOW NEAR THE NC/VA COAST THIS WEEKEND. LAST NIGHT'S 00Z ECMWF WAS THE MOST AGGRESSIVE IN DEVELOPING THIS FEATURE WHICH WOULD HAVE DRAMATIC CONSEQUENCES FOR TEMPERATURE FORECASTS. THE 06 & 12Z GFS SHOWS THE SAME FEATURE BUT KEEPS IT OUT NEAR 70 DEGREES W LONGITUDE...TOO FAR EAST FOR ANY DIRECT CONSEQUENCES LOCALLY. OF MORE IMPORTANCE IS THE STRENGTHENING OF THE SUBTROPICAL RIDGE AXIS JUST WEST OF THE CAROLINAS. VIRTUALLY ALL THE MODELS SHOW THIS...WHICH SHOULD PROVIDE TYPICAL SUMMERTIME HEAT TO THE AREA. MODELS EVEN SHOW A THERMAL LOW DEVELOPING OVER THE SAVANNAH RIVER VALLEY NEXT WEEK DUE TO SUSTAINED HIGH TEMPERATURES. 850 MB TEMPS AROUND +19C TO +20C SHOULD GIVE HIGHS IN THE 94-97 RANGE INLAND...WITH UPPER 80S ALONG THE BEACHES. MOISTURE WILL RETURN FOR THE WEEKEND WITH DEWPOINTS EXPECTED TO REMAIN AROUND 70 EVEN DURING THE DAY BEGINNING SATURDAY...RISING INTO THE MID 70S BY THE MIDDLE OF THE COMING WEEK. THIS COULD PRODUCE SOME HEAT ADVISORIES INLAND WITH HEAT INDICES ECLIPSING 105 DEGREES. PRECIP CHANCES APPEAR RATHER LOW SATURDAY AND SUNDAY DESPITE A NORTHWEST FLOW ALOFT THAT MAY BRING SOME DECAYING MCS REMNANTS INTO AT LEAST VIRGINIA AND POTENTIALLY NORTHERN NC. BY MONDAY OUR AIRMASS SHOULD BECOME MODERATELY TO STRONGLY UNSTABLE EACH DAY WITH VERY LITTLE CAPPING OBSERVED IN FORECAST SOUNDINGS OR ON 700/850 MB TEMPERATURE PROGS. WE WILL SHOW 20 PERCENT CHANCES OF MAINLY DAYTIME STORMS NEAR THE COAST EACH DAY...WITH 30 PERCENT CHANCES INLAND. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...MODERATE CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH THE VALID PERIOD...WITH THE EXCEPTION OF POSSIBLE CONVECTIVE ACTIVITY INTO THE EARLY EVENING HOURS AND POTENTIAL FOG DEVELOPMENT/SMOKE OVERNIGHT INTO THURSDAY MORNING. AREAS OF MVFR CIGS CONTINUE TO LINGER AT KFLO/KLBT...WHICH /I/ EXPECT TO DISSIPATE WITHIN THE NEXT FEW HOURS. SCATTERED TSRA/SHRA DEVELOPED EARLIER TODAY ALONG A BOUNDARY JUST ALONG THE COAST...MAINLY NEAR KILM. WITH THE CONTINUED CHANCE OF CONVECTIVE ACTIVITY...HAVE KEPT VCSH IN FCST AT ALL COASTAL SITES THROUGH THE EVENING HOURS. OVERNIGHT...WINDS WILL BECOME LIGHT AND VARIABLE BEHIND THE WEAK FROPA. IN ADDITION TO THIS...LLVL MOISTURE...AND SMALL DEWPOINT DEPRESSIONS MAY ALLOW FOR PATCHY FOG. ATTM...HAVE DECIDED TO INCLUDE MVFR VSBY RESTRICTIONS AT ALL SITES DUE TO POTENTIAL DEVELOPMENT OVERNIGHT INTO EARLY MORNING. FOG WILL LIFT BY THURSDAY MORNING...AND VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE VALID PERIOD...THOUGH CANNOT RULE OUT AN ISOLATED TSRA/SHRA THURSDAY AFTERNOON. AT KILM...IT SHOULD ALSO BE NOTED THAT EARLY THURSDAY MORNING...SMOKE FROM THE WILDFIRE IN PENDER COUNTY MAY INFILTRATE INTO THE AREA. FOR NOW HAVE INCLUDED IN TAF...INTRODUCING A MVFR VSBY RESTRICTION WHICH MAY RESULT FROM THIS SMOKE. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. WINDS THIS AFTERNOON WILL SHIFT AROUND TO THE SOUTH AT THE COASTALS. OVERNIGHT INTO THE MORNING HOURS...WIND WILL BECOME LIGHT AND VARIABLE...BEFORE SHIFTING MORE NORTHWEST EARLY THURSDAY MORNING. EXTENDED OUTLOOK...AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY. THEN EXPECT VFR TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM WEDNESDAY... WINDS DROPPED A BIT THIS AFTERNOON AS THE PRESSURE GRADIENT HAS WEAKENED BECAUSE OF THE APPROACHING FRONTAL BOUNDARY. AS THE FRONT SHIFTS ACROSS THE WATERS A GRADUAL SHIFT OF THE WINDS TO THE NORTHWEST IS EXPECTED BY DAY BREAK. WINDS WILL BE LIGHT SO SEAS ARE EXPECTED TO BE AROUND 3 FEET. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...LIGHT WINDS AND WEAK SELY SWELL WILL CONTROL THE WAVE BEHAVIOR THROUGH THE SHORT TERM. DECREASING PRESSURE GRADIENT ON THURSDAY WILL ALLOW SEAS TO DECREASE THROUGH THE AFTN...FROM 3-4 FT EARLY TO 2-3 FT LATE UNDER NE WINDS AROUND 10 KTS. EVEN LIGHTER WINDS FRIDAY WILL LEAD TO A WAVE SPECTRUM ALMOST ENTIRELY CONTROLLED BY A SELY 2 FT AT 8 SEC SWELL CREATING 2-3 FT SEAS ACROSS THE WATERS. WINDS FRIDAY WILL GRADUALLY VEER FROM NE TO SE AT LESS THAN 10 KTS. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 3 PM WEDNESDAY...THE BERMUDA HIGH WILL BE LOCATED PRETTY FAR EAST OF THE CAROLINAS THIS WEEKEND...BUT A WESTWARD EXTENSION OF THE HIGH NOSING INTO NORTHERN FLORIDA WILL HELP MAINTAIN A SOUTH- SOUTHWESTERLY WIND OVER THE CAROLINA COASTAL WATERS. A DECAYING STALLED FRONT OVER THE CENTRAL AND WESTERN CAROLINAS WILL ALSO HELP IN THIS REGARD. EXPECT TYPICAL AFTERNOON/EARLY EVENING SURGES IN WIND ASSOCIATED WITH THE SEABREEZE WHICH COULD PUSH GUSTS UP AS HIGH AS 20 KNOTS FOR A FEW HOURS...ESPECIALLY ON SUNDAY AND MONDAY AFTERNOONS WHEN IT APPEARS WINDS WILL BE STRONGEST. SEAS SHOULD AVERAGE 2-3 FT THROUGH THE PERIOD...PRIMARILY IN SHORT-PERIOD WIND WAVES. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...DRH SHORT TERM...JDW LONG TERM...TRA AVIATION...SGL/DRH MARINE...ALL
Hazardous weather outlook, Jun 29, 2:59 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 259 PM EDT WED JUN 29 2011 NCZ105>110-301900- INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK- 259 PM EDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AIR QUALITY WILL BE UNHEALTHY ON THURSDAY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-301900- BLADEN-COLUMBUS- 259 PM EDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN NORTHERN BLADEN COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AIR QUALITY WILL BE UNHEALTHY ON THURSDAY DUE TO THE FIRE IN NORTHERN BLADEN COUNTY. HEAT INDICES MAY APPROACH ADVISORY CRITERIA TOWARDS THE END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-039-301900- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 259 PM EDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES MAY APPROACH ADVISORY CRITERIA TOWARDS THE END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-301900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 259 PM EDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ053>056-301900- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 259 PM EDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
In the hours before
Special weather statement, Jun 29, 2:38 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
238 PM EDT WED JUN 29 2011
NCZ105-106-108-291900-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-
238 PM EDT WED JUN 29 2011
...STRONG THUNDERSTORM PRODUCING HEAVY RAIN NEAR SCOTTS HILL AND THE
SOUTH END OF TOPSAIL BEACH...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SCOTTS
HILL...OR 11 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH...VERY HEAVY RAINFALL...AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE HAMPSTEAD...OGDEN...
SCOTTS HILL...SURF CITY...TOPSAIL...TOPSAIL BEACH AND WOODSIDE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3430 7770 3425 7775 3426 7780 3427 7780
3431 7777 3432 7777 3434 7780 3438 7779
3445 7752 3444 7751
TRASpecial weather statement, Jun 29, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT WED JUN 29 2011
NCZ106-291930-
COASTAL PENDER-
300 PM EDT WED JUN 29 2011
...A STRONG THUNDERSTORM ON THE PENDER-ONSLOW COUNTY LINE NEAR HOLLY
RIDGE...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HOLLY RIDGE
ON THE PENDER-ONSLOW COUNTY LINE. MOVEMENT WAS NEARLY STATIONARY.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. IN
ADDITION...TORRENTIAL RAINFALL COULD LEAD TO PONDING OF WATER ON
HIGHWAY 17 AND NEARBY ROADS NEAR THE COUNTY LINE.
COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE EDGECOMB AND SURF
CITY.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3442 7754 3442 7755 3445 7761 3447 7757
3447 7755 3447 7754 3445 7752
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:38 PM EDT | Special Weather Statement | ILM | New Hanover | 22 min |
| Jun 29, 3:00 PM EDT | Special Weather Statement | ILM | Pender | 30 min |
| Jun 29, 3:26 PM EDT | Areal Flood Warning | ILM | Pender | 2 hr |
| Jun 29, 3:56 PM EDT | Special Weather Statement | ILM | New Hanover | 34 min |
| Jun 29, 4:33 PM EDT | Dense Smoke Advisory | ILM | Pender | 18 hr |
| Jun 29, 4:33 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 42 min |
| Jun 29, 5:07 PM EDT | Areal Flood Advisory | ILM | New Hanover | 113 min |
| Jun 29, 5:33 PM EDT | Special Weather Statement | ILM | New Hanover | 27 min |
| Jun 29, 6:24 PM EDT | Special Weather Statement | ILM | New Hanover | 66 min |
| Jun 29, 7:16 PM EDT | Special Weather Statement | ILM | Brunswick | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.